AVANOS MEDICAL INC. HOMEPUMP C-SERIES, 100 ML, 0.5 ML/HR (CONTAINS DEHP); ELASTOMERIC LFR
Back to Search Results |
| Model Number |
C100005 |
| Medical Device Problem Code |
Excess Flow or Over-Infusion (1311)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/16/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 23-oct-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
Event or Problem Description
Fill volume: 100ml.Flow rate: 0.5 ml/hr.Procedure: chemotherapy.Cathplace: port catheter.Device start date: (b)(6) 2024.Device end date: (b)(6) 2024.It was reported, "the pump emptied on day-3 instead of supposed duration (5 days)." the pump and tubing were under the patient's clothing, blanket and the flow restrictor was taped to the patient's skin.Tubing under clothing/blanket.The device was filled using a syringe on (b)(6) 2024.There was no reported injury.
Additional Manufacturer Narrative
The device history record for the reported lot number, 30302047, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample was received empty, without original packaging.The device was primed at tubing.No pinch clamp was present and closed.The fill port cap was present.The original distal luer cap was not present.No other component received with the pump.The device received weight was 32.4 grams.The pump was refill with 0.9% saline using a 60 ml syringe the repeater pump to the nominal volume of 100ml.Infusion was verified at the distal luer during infusion verification test.The flow accuracy test was performed with the flow rate 0.5ml-hr for 150 hours of testing.The pump yielded a flow rate of 0.00ml-hr which appeared to fail specification with +/- 15% tolerance.There was initial flow activity during flow test, eventually the flow activity stopped.Because of the situation, pressure pot testing was unable to be performed.During initial placement of the restrictor and tubing without the filter for pressure pot test, there was no activity noticed as well at flow testing, even if it was used with average bladder pressure of 10.13 psi (pounds per square inch).Root cause could not be determined.The evaluation summary explains that the pump's distal end infuses during infusion verified testing.However, during flow accuracy test that was performed for 150 hours, the rate yielded out of specification.Flow activity eventually stopped and was unable to regain even after the filter was removed from the tubing.Under magnification 1.25x, there was no clear clogging or blockage on the glass orifice was seen.No visible blockage on distal luer observed as well.The reported "fast flow" was not observed during functional testing.All information reasonably known as of 07-aug-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.